Alert archive / Nebraska / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at May 4, 2010, 4:31 AM CDT. It took effect at May 4, 2010, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2010, 4:31 AM CDT (09:31 UTC)
- In effect from
- May 4, 2010, 1:00 PM CDT
- Expired
- May 4, 2010, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
412 WWUS85 KCYS 040931 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 331 AM MDT TUE MAY 4 2010 ...CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON AND EVENING ACROSS EXTREME SOUTHEAST WYOMING AND NEBRASKA PANHANDLE... .A COLD FRONT WILL MOVE SOUTHEAST ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS MORNING. AHEAD OF THIS FRONT...WEST TO SOUTHWEST WINDS WILL CONTINUE TO BE VERY STRONG ACROSS THE AREA. FOLLOWING THE PASSAGE OF THE FRONT...DEW POINT TEMPERATURES ARE EXPECTED TO DROP INTO THE SINGLE DIGITS AND LOWER TEENS BY EARLY THIS AFTERNOON. EVEN WITH THE FRONTAL PASSAGE...AFTERNOON TEMPERATURES WILL BE WARM ENOUGH TO CREATE RELATIVE HUMIDITIES BELOW 15 PERCENT IN MANY LOCATIONS. WHILE SOME AREAS ARE INTO GREEN-UP...AREA FIRE MANAGERS INDICATED THAT THERE ARE STILL ENOUGH AREAS OF CRITICAL FUELS TO WARRANT THE ISSUANCE OF A RED FLAG WARNING. NEZ311>313-WYZ310-042100- /O.UPG.KCYS.FW.A.0001.100504T1800Z-100505T0100Z/ /O.NEW.KCYS.FW.W.0003.100504T1800Z-100505T0100Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 331 AM MDT TUE MAY 4 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...FOR LOW AFTERNOON HUMIDITIES COMBINED WITH STRONG AND GUSTY WEST TO NORTHWEST WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...310 IN NEBRASKA...311...312...313 LOW AFTERNOON HUMIDITIES OF 5 TO 15 PERCENT AND VERY STRONG DOWNSLOPE WINDS OF 35 TO 45 MPH AND GUSTS TO AROUND 60 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS EXTREME SOUTHEAST WYOMING AND NEBRASKA PANHANDLE FROM NOON TO 7 PM MDT TODAY. REPORTS FROM AREA FIRE MANAGERS INDICATE THERE ARE STILL LARGE AREAS OF DORMANT GRASSES ACROSS THE AREA. ANY OUTDOOR BURNS COULD QUICKLY GET OUT OF CONTROL THIS AFTERNOON AND CREATE DANGEROUS GRASSLAND FIRE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CARPENTER
2 follow-up statements
585 WWUS85 KCYS 042113 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 313 PM MDT TUE MAY 4 2010 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING ACROSS EXTREME SOUTHEAST WYOMING AND NEBRASKA PANHANDLE... .A COLD FRONT MOVED THROUGH SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS MORNING. DOWN SLOPING WINDS OFF THE EAST LARAMIE RANGE HAS BROUGHT VERY DRY AIR TO THE AREA WITH DEW POINT TEMPERATURES FALLING INTO THE SINGLE DIGITS. AFTERNOON RELATIVE HUMIDITIES HAVE FALLEN INTO THE SINGLE DIGITS AND LOW TEENS WITH STRONG WEST TO NORTHWEST WINDS. WHILE SOME AREAS ARE INTO GREEN- UP...AREA FIRE MANAGERS INDICATED THAT THERE ARE STILL ENOUGH AREAS OF CRITICAL FUELS TO WARRANT THE CONTINUANCE OF A RED FLAG WARNING. NEZ311>313-WYZ310-050100- /O.CON.KCYS.FW.W.0003.000000T0000Z-100505T0100Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 313 PM MDT TUE MAY 4 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...310 IN NEBRASKA...311...312...313 LOW AFTERNOON HUMIDITIES OF 5 TO 15 PERCENT AND VERY STRONG DOWNSLOPE WINDS OF 35 TO 45 MPH AND GUSTS TO AROUND 60 MPH WILL HAVE CREATED CRITICAL FIRE WEATHER CONDITIONS ACROSS EXTREME SOUTHEAST WYOMING AND NEBRASKA PANHANDLE THROUGH 7 PM MDT THIS EVENING. REPORTS FROM AREA FIRE MANAGERS INDICATE THERE ARE STILL LARGE AREAS OF DORMANT GRASSES ACROSS THE AREA. ANY OUTDOOR BURNS COULD QUICKLY GET OUT OF CONTROL THIS AFTERNOON AND CREATE DANGEROUS GRASSLAND FIRE CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
365 WWUS85 KCYS 050054 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 654 PM MDT TUE MAY 4 2010 NEZ311>313-WYZ310-050200- /O.EXP.KCYS.FW.W.0003.000000T0000Z-100505T0100Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 654 PM MDT TUE MAY 4 2010 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...310 IN NEBRASKA...311...312...313 RELATIVE HUMIDITIES WILL CONTINUE TO INCREASE ACROSS THE SOUTHEAST WYOMING PLAINS AND WESTERN NEBRASKA PANHANDLE THIS EVENING... BRINGING AN END TO THE EARLIER CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ HAHN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at May 4, 12:29 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, May 4, 12:29 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE WY
1129 PM MDT MON MAY 3 2010
.UPDATE...
SEE LITTLE REASON TO MODIFY GOING HILITE PACKAGE AT LEAST FROM THE
EVENING OBSERVATIONS AS WELL AS INITIAL LOOK AT 00Z NAM. KARL AND
KBRX RECORDED GUSTS OF 55 AND 57 MPH EARLIER THIS
EVENING...RESPECTIVELY. CONTEMPLATED DELAYING THE CENTRAL CARBON
COUNTY AND LARAMIE VALLEY ZONES UNTIL TUESDAY MORNING...BUT GIVEN
THE DISCREPANCIES IN MODEL GUIDANCE...OPTED TO KEEP THEM GOING AND
JUST DISCUSS A POTENTIAL LULL OVERNIGHT AND EXPECTED RE-
INTENSIFICATION TOMORROW IN THE PRODUCT. OTHERWISE...A 990MB SFC
LOW WAS JUST NOW MOVING FROM SRN ALBERTA INTO SRN
SASKATCHEWAN...WITH THE ASSOCIATED SFC FRONT MOVING THROUGH KBIL
LAST HOUR. STILL LOOKS LIKE FRONT WILL ENTER CONVERSE AND NIOBRARA
COUNTIES DURING THE PRE-SUNRISE HOURS TUESDAY. AS FAR AS LOWS
TONIGHT...STRONG DOWNSLOPING CONDITIONS ON THE ERN WYOMING PLAINS
AND WRN NEBRASKA PANHANDLE SUGGESTS THAT WARMER LOWS WILL BE
BETTER OVERNIGHT. FOR THAT REASON...KEPT OVERNIGHT LOWS IN THIS AREA
SEVERAL DEGREES ABOVE GUIDANCE. AVIATION SECTION UPDATED BELOW AS
WELL.
&&
.LONG TERM...
WEDNESDAY NIGHT THROUGH SUNDAY NIGHT...
AN UPPER LEVEL SYSTEM WILL MOVE THROUGH WYOMING WEDNESDAY NIGHT
AND THURSDAY MORNING. AHEAD OF THE LOW...WILL SEE STRONG SOUTHEAST
WINDS DEVELOP OVER THE EASTERN PLAINS WHICH WILL INCREASE LLVL
MOISTURE. GUIDANCE INDICATES A BROAD AREA OF PRECIPITATION FORMING
MAINLY ALONG AND TO THE EAST OF THE LARAMIE RANGE IN THIS MOIST
UPSLOPE FLOW AS THE SFC LOW MOVES EAST ALONG THE COLORADO/WYOMING
BORDER. 12Z MODELS ARE GIVING THIS AREA ROUGHLY 0.10 TO 0.25
INCHES OF QPF BY THURSDAY MORNING. BASED ON 700MB TEMPERATURES
RANGING FROM 4C IN THE SOUTHWEST TO -6C IN THE NORTHEAST PART OF
THE CWA...WILL LIKELY EXPERIENCE A MIX OF RAIN AND SNOW ASSOCIATED
WITH THE WARMER TEMPS IN THE SOUTHWEST TRANSITIONING TO SNOW
FURTHER NORTH. COULD SEE 2 TO 4 INCHES OF ACCUMULATION IN CONVERSE
AND NIOBRARA BY MIDDAY THURSDAY. THE SYSTEM WILL MOVE EAST QUICKLY
WITH WINDS SHIFTING TO THE NORTHWEST AND WEST THURSDAY BEHIND A
COLD FRONT RUSHING THROUGH ON THURSDAY AFTERNOON. A FEW SNOW
SHOWERS ARE POSSIBLE FROM THE SOUTHERN LARAMIE RANGE TO THE EAST
BEHIND THE FRONT IN NORTHERLY UPSLOPE FLOW. MAINLY ZONAL FLOW
ALOFT WILL COMMENCE FRIDAY AND SATURDAY WITH DRIER AND WARMER
WEATHER EXPECTED. THE NEXT MAJOR SYSTEM WILL MOVE INTO THE WESTERN
US LATE SATURDAY AND INTO SUNDAY. FLOW ALOFT WILL BACK TO THE
SOUTHWEST ON SUNDAY WITH SOUTHEASTERLY WINDS RETURNING TO THE
SURFACE AHEAD OF A DEVELOPING LOW. SUNDAY AFTERNOON LOOKS LIKE THE
BEST CHANCE FOR THUNDERSTORMS AS DAYTIME TEMPS WILL WARM INTO THE
50S AND 60S WITH LLVL MOISTURE ADVECTING TO THE REGION IN
SOUTHEAST FLOW. MODELS SHOW A COLD FRONT MOVING THROUGH SUNDAY
NIGHT.
&&
.AVIATION...06Z TAF ISSUANCE...
VERY STRONG WINDS WILL BE THE MAIN CONCERN AT AREA TERMINALS THROUGH
TUESDAY AFTERNOON. SURFACE SUSTAINED WINDS OF 30 TO 35 KNOTS WILL BE
COMMON...WITH GUSTS UPWARDS OF 50 TO 55 KNOTS. THE CULPRIT WILL BE A
STRONG COLD FRONT THAT WILL PUSH FROM NORTH TO SOUTH THROUGH
TERMINALS ON TUESDAY. THE COLD FRONTAL PASSAGE WILL REMAIN
DRY...WITH VFR CONDITIONS CONTINUING THROUGH TUESDAY NIGHT.
&&
.FIRE WEATHER...
DOWNSLOPING WINDS TUESDAY WILL LEAD TO ADIABATIC WARMING EAST OF THE
LARAMIE RANGE INTO THE NEBRASKA PANHANDLE. DEWPOINT EXPECTED TO DROP
INTO THE UPPER SINGLE DIGITS AND TEENS ACROSS THIS AREA. COMBINATION
OF WARM TEMPERATURES...RELATIVE HUMIDITIES IN THE LOW TO MID TEENS
AND STRONG DOWNSLOPING WINDS WILL CREATE HAZARDOUS FIRE WEATHER
CONDITIONS. AFTER COORDINATING WITH FIRE OFFICIALS IN THE NEBRASKA
PANHANDLE AND EASTERN WYOMING...THERE ARE STILL WIDESPREAD AREAS OF
DORMANT GRASSES ACROSS THE AREA. THEREFORE...WE HAVE DECIDED TO GO
AHEAD AND ISSUE A FIRE WEATHER WATCH FROM NOON THROUGH 6 PM TUESDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 8 AM TUESDAY TO 9 PM TUESDAY FOR WYZ102-
WYZ107-WYZ108-WYZ118-WYZ119.
FIRE WEATHER WATCH FROM NOON TUESDAY TO 7 PM TUESDAY FOR WYZ107-
WYZ108-WYZ118-WYZ119.
HIGH WIND WARNING UNTIL 6 PM TUESDAY FOR WYZ101-WYZ103-WYZ104-
WYZ105-WYZ106-WYZ109-WYZ110-WYZ112-WYZ114-WYZ115-WYZ116-
WYZ117.
NE...FIRE WEATHER WATCH FROM NOON TUESDAY TO 7 PM TUESDAY FOR NEZ002-
NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
WIND ADVISORY FROM 8 AM TUESDAY TO 9 PM TUESDAY FOR NEZ002-
NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
UPDATE/AVIATION...HAHN
LONG TERM...RJM
FIRE WEATHER...CLAYCOMBHazardous weather outlook, May 3, 3:37 PM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 237 PM MDT MON MAY 3 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-041830- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 237 PM MDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WESTERLY WINDS WILL CONTINUE THIS AFTERNOON AND OVERNIGHT ACROSS SOUTHERN WYOMING...MAINLY ACROSS ELEVATED AREAS OF THE CENTRAL AND SOUTHERN LARAMIE RANGE...SNOWY RANGE AND SIERRA MADRE RANGE. WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE FOR THESE AREAS. WIND GUSTS TO 50 MPH WILL BE POSSIBLE FOR VALLEY LOCATIONS. HIGH WIND WARNINGS HAVE BEEN POSTED FOR THESE ELEVATED AREAS FOR THIS AFTERNOON...CONTINUING INTO TUESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WESTERLY WINDS WILL CONTINUE TUESDAY AS A COLD FRONT MOVES THROUGH THE AREA THROUGH THE DAY. WIND GUSTS IN EXCESS OF 60 MPH WILL PREVAIL ACROSS MUCH OF SOUTHEAST WYOMING...WITH WIND GUSTS UP TO 50 MPH EXPECTED ACROSS THE NEBRASKA PANHANDLE. WITH WARM TEMPERATURES...STRONG WINDS AND LOW AFTERNOON HUMIDITIES...AN INCREASED FIRE WEATHER DANGER WILL EXIST ACROSS THE NEBRASKA PANHANDLE AND PORTIONS OF EASTERN WYOMING TUESDAY AFTERNOON. OUTDOOR FIRES COULD QUICKLY SPREAD IN AREAS OF DEAD GRASSES AND DRIED SMALL FUELS. COLDER TEMPERATURES AND RAIN AND SNOW SHOWERS WILL OCCUR ACROSS THE AREA FROM WEDNESDAY THROUGH FRIDAY. SNOW ACCUMULATIONS WILL OCCUR IN THE MOUNTAINS...ESPECIALLY ACROSS NORTH CENTRAL WYOMING. SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED AT THE LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Red Flag Warnings in Nebraska, 2010Red Flag Warnings in Wyoming, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.